Hapacol Cảm Cúm

Print
Barcode:
Description

Keep out of reach of children.

Read all of this leaflet carefully before you start taking this medicine.

QUALITATIVE AND QUANTITATIVE COMPOSITION:

Active ingredients:

Paracetamol .................................  500 mg

Caffeine ........................................... 25 mg

Phenylephrine HCl.............................. 5 mg

Excipients: Wheat starch, pregelatinized starch, erythrosine lake, microcrystalline cellulose M101, croscarmellose sodium, stearic acid, talc, blueberry flavor, povidone K30, sodium lauryl sulfate, potassium sorbate

PHARMACEUTICAL FORM: Tablet.

Product description: A pink, fragrant caplet engraved a pattern       on one side, a score line on the other, intact edges.

THERAPEUTIC INDICATIONS:

Symptomatic relief of symptoms of influenza, including feverishness, pain, nasal congestion, fatigue.

POSOLOGY AND METHOD OF ADMINISTRATION:

Adults and children aged 16 years and over: 1 - 2 tablets up to 4 times a day. Do not take more than 8 tablets in a day.

Note: These doses should not be repeated more frequently than every four hours.

Do not take continuously for more than 7 days without medical advice.

Not recommended for children under the age of 16 years.

Or as directed by the physician.

CONTRAINDICATIONS:

Concomitant use of other sympathomimetic decongestants.

Phaeochromocytoma.

Closed angle glaucoma.

Known hypersensitivity to paracetamol or any of the other constituents.

Hepatic or severe renal impairment, hypertension, hyperthyroidism, diabetes, and heart disease. Patients taking tricyclic antidepressants, or beta-blocking drugs and those who are taking or who have taken within the last two weeks monoamine oxidase inhibitors.

SPECIAL WARNINGS AND PRECAUTIONS FOR USE: 

Care is advised in the administration of paracetamol to patients with severe renal or severe hepatic impairment. The hazard of overdose is greater in those with non-cirrhotic alcoholic liver disease.

Medical advice should be sought before using this product in patients with these conditions:

- An enlargement of the prostate gland

- Occlusive vascular disease (e.g. Raynaud's phenomenon)

- Cardiovascular disease

This product should not be used by patients taking other sympathomimetics (such as decongestants, appetite suppressants and amphetamine-like psychostimulants) (see Interactions).

Excessive intake of caffeine (e.g. coffee, tea and some canned drinks) should be avoided while taking this product.

Do not exceed the stated dose.

Patients should be advised not to take other paracetamol-containing products concurrently.

If symptoms persist consult your doctor.

Consult your doctor if you are taking warfarin.

For paracetamol-containing medicines: The physician should warn patients of serious signs of skin reactions such as Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell's syndrome, acute generalized exanthematous pustulosis (AGEP).

USE IN PREGNANCY AND LACTATION:

This product is not recommended for use in pregnancy due to the phenylephrine and caffeine content. There is a potential increased risk of lower birth weight and spontaneous abortion associated with caffeine consumption during pregnancy.

This product should not be used while breast-feeding without medical advice.

Phenylephrine may be excreted in breast milk.

EFFECTS ON ABILITY TO DRIVE AND USE MACHINES:

Patients should be advised not to drive, operate machinery, work at height and other cases if affected by dizziness.

INTERACTIONS:

Enzyme-inducing drugs may increase hepatic damage, as does excessive intake of alcohol. The speed of absorption of paracetamol may be increased by metoclopramide or domperidone and absorption reduced by colestyramine. These interactions are considered to be of unlikely clinical significance in acute use at the dosage regimen proposed.

Medical advice should be sought before taking paracetamol-caffeine-phenylephrine in combination with the following drugs:

Monoamine oxidase inhibitors (including moclobemide): Hypertensive interactions occur between sympathomimetic amines such as phenylephrine and monoamine oxidase inhibitors (see contraindications).

Sympathomimetic amines: Concomitant use of phenylephrine with other sympathomimetics amines can increase the risk of cardiovascular side effects (see special warnings and precautions for use).

Beta-blockers and other antihypertensives (including debrisoquine, guanethidine, reserpine, methyldopa): Phenylephrine may reduce the efficacy of beta-blocking drugs and antihypertensive drugs. The risk of hypertension and other cardiovascular side effects may be increased (see contraindications).

Tricyclic antidepressants (eg amitriptyline): May increase the risk of cardiovascular side effects with phenylephrine.

Digoxin and cardiac glycosides: Concomitant use of phenylephrine with digoxin or cardiac glycosides may increase the risk of irregular heartbeat or heart attack.

Ergot alkaloids: Ergotamine and methylsergide increase a risk of ergotism.

Warfarin and other coumarins: The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with an increased risk of bleeding; occasional doses have no significant effect.

UNDESIRABLE EFFECTS:

Adverse events from historical clinical trial data are both infrequent and from small patient exposure. Accordingly, events reported from extensive post-marketing experience at therapeutic/labelled dose and considered attributable are tabulated below by system class. Due to limited clinical trial data, the frequency of these adverse events is not known, but post-marketing experience indicates that adverse reactions to paracetamol are rare and serious reactions are very rare.

Paracetamol

Blood and lymphatic system disorders: Thrombocytopenia, agranulocytosis. These were not necessarily causally related to paracetamol.

Immune system disorders: Anaphylaxis. Cutaneous hypersensitivity reactions including skin rashes, angiodema and Stevens Johnson syndrome, toxic epidermal necrolysis.

Respiratory, thoracic and mediastinal disorders: Bronchospasm. There have been cases of bronchospasm with paracetamol, but these are more likely in asthmatics sensitive to aspirin or other NSAIDs.

Hepatobiliary disorders: Hepatic dysfunction.

Caffeine

Adverse reactions identified through post-marketing use with caffeine are listed below. The frequency of these reactions is unknown.

Central nervous system: Nervousness and anxiety, irritability, sleeping troubles, dizziness.

When the recommended paracetamol-caffeine dosing regimen is combined with dietary caffeine intake, the resulting higher dose of caffeine may increase the potential for caffeine-related adverse effects such as insomnia, restlessness, anxiety, irritability, headaches, gastrointestinal disturbances and palpitations.

Phenylephrine

The following adverse events may represent the most commonly occurring adverse events.

Psychiatric disorders: Nervousness.

Nervous system disorders: Headache, dizziness, insomnia.

Cardiac disorders: Increased blood pressure.

Gastrointestinal disorders: Nausea, vomiting.

The frequency of these reactions is unknown:

Eye disorders: Mydriasis, acute angle closure glaucoma, most likely to occur in those with closed angle glaucoma.

Cardiac disorders: Tachycardia, palpitations.

Skin and subcutaneous disorders: Allergic reactions (e.g. rash, urticaria, allergic dermatitis).

Renal and urinary disorders: Dysuria, urinary retention. This is most likely to occur in those with bladder outlet obstruction, such as prostatic hypertrophy.

Please inform your doctor of all undesirable effects upon drug administration.

OVERDOSE:

Paracetamol

Liver damage is possible in adults who have taken 10g or more of paracetamol. Ingestion of 5g or more of paracetamol may lead to liver damage if the patient has risk factors

Risk factors

- The patient is on long term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John's Wort or other drugs that induce liver enzymes.

- The patient regularly consumes ethanol in excess of recommended amounts.

- The patient is likely to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.

Symptoms

Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal failure with acute tubular necrosis, strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.

Management

Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines.

Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N-acetylcysteine, in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative. Management of patients who present with serious hepatic dysfunction beyond 24h from ingestion should be discussed with the medical experts and center.

Caffeine

Symptoms and signs

Overdose of caffeine may result in epigastric pain, vomiting, diurese, tachycardia or cardiac arrhythmia, CNS stimulation (insomnia, restlessness, excitement, agitation, jitteriness, tremors and convulsions).

It must be noted that for clinically significant symptoms of caffeine overdose to occur with this product, the amount ingested would be associated with serious paracetamol-related liver toxicity.

Treatment

No specific antidote is available, but supportive measures may be used.

Phenylephrine

Symptoms and signs

Additional symptoms may include hypertension and possibly reflex bradycardia. In severe cases confusion, hallucinations, seizures and arrhythmias may occur. However the amount required to produce serious phenylephrine toxicity would be greater than that required to cause paracetamol-related liver toxicity.

Treatment

Treatment should be as clinically appropriate. Severe hypertension may need to be treated with alpha blocking drugs such as phentolamine.

PHARMACODYNAMIC PROPERTIES:

ATC code: N02BE51

Paracetamol is a well established analgesic and antipyretic.

Phenylephrine HCl is a sympathomimetic agent with mainly direct effects on adrenergic receptors (predominantly alpha-adrenergic activity) producing nasal decongestion.

Caffeine is the most active xanthine derivative in respect of stimulation of the central nervous system, producing a condition of wakefulness and increased mental activity.

PHARMACOKINETIC PROPERTIES:

Paracetamol is metabolised by the hepatic microsomal enzymes. It is rapidly and completely absorbed from the gastro-intestinal tract. Plasma concentration reaches a peak in half to one hour, the plasma half-life is one to three hours and it is uniformly distributed throughout the body.

Phenylephrine HCl is irregularly absorbed from the gastro-intestinal tract. When injected intramuscularly it takes 10 - 15 minutes to act and subcutaneous and intramuscular injections are effective for about one hour. Intravenous injections are effective for about 20 minutes.

Caffeine is readily absorbed from the gastro-intestinal tract.

PRESENTATION: Box of 10 blisters x 10 tablets.          Box of 1 bottle x 100 tablets.

                 Box of 200 tablets.                       Box of 500 tablets.

SHELF-LIFE: 24 months from the manufacturing date

STORAGE CONDITIONS: Store in dry places, not exceeding 30oC, protect from light.

SPECIFICATIONS: Manufacturer's.

Reviews

There are yet no reviews for this product.